MAUDE Adverse Event Report: ENCORE MEDICAL LP ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL LP ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - quick coupling t-handle broke during removal of 6.5mm bone tap from glenoid.Patient had exceptionally hard bone and caused the connection between the handle" and the shaft broke, causing "handle" to rotate freely around connection to shaft.Threaded impaction handle knob broke between proximal and distal screws during implant insertion.Distal portion of threads are stuck in final implant stem.Break had no effect on mating between poly insert and stem.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken t-handle.The possible time in service of the main contributor of this complaint is 3 years and 9 months for trial/implant inserter and 7 years and 9 months for t-handle from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows one prior complaint filed against item number 804-03-019 that reports a similar failure.That was 1 - broke/cracked/damaged.Complaint database review shows ten prior complaints filed against item number 804-06-056 that reports a similar failure.Those are 9 - broke/cracked/damaged and 1 - others.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint cannot be determined with confidence as the instrument was lost before investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo, however was lost throughout the process of returning the device to quality.No further investigation can be made.The complaint will be closed.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key11919120
Report Number1644408-2021-00476
Device Sequence Number19659179
Product Code PHX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number240084L02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-03-019 LOT 115325L07
Outcome Attributed to Adverse Event Other;
Patient SexMale